Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 17, 2025, 1:44 AM EDT for 7 counties in Florida. It took effect at Mar 17, 2025, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 1:44 AM EDT (05:44 UTC)
- In effect from
- Mar 17, 2025, 12:00 PM EDT
- Expired
- Mar 17, 2025, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.3
The text
As transmitted.
101 WWUS82 KMFL 170544 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 144 AM EDT Mon Mar 17 2025 FLZ068-071>075-163-166-167-170-173-174-263-266-267-270-370-180000- /O.UPG.KMFL.FW.A.0002.250317T1600Z-250317T2300Z/ /O.NEW.KMFL.FW.W.0001.250317T1600Z-250318T0000Z/ Metro Palm Beach County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Glades County Lake Region- Hendry County Lakes Region-Palm Beach County Lake Region- Big Cypress-Coastal Miami Dade County-Far South Miami-Dade County- Glades County-Hendry County-Inland Palm Beach County- Northern Collier-Southwest Collier- 144 AM EDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR MOST OF SOUTH FLORIDA... The National Weather Service in Miami has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 068 Metro Palm Beach County, Fire Weather Zone 071 Inland Broward County, Fire Weather Zone 072 Metro Broward County, Fire Weather Zone 073 Inland Miami- Dade County, Fire Weather Zone 074 Metropolitan Miami Dade, Fire Weather Zone 075 Mainland Monroe, Fire Weather Zone 163 Glades County Lake Region, Fire Weather Zone 166 Hendry County Lakes Region, Fire Weather Zone 167 Palm Beach County Lake Region, Fire Weather Zone 170 Big Cypress, Fire Weather Zone 173 Coastal Miami Dade County, Fire Weather Zone 174 Far South Miami-Dade County, Fire Weather Zone 263 Glades County, Fire Weather Zone 266 Hendry County, Fire Weather Zone 267 Inland Palm Beach County, Fire Weather Zone 270 Northern Collier and Fire Weather Zone 370 Southwest Collier. * TIMING...From noon today to 8 PM EDT this evening. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Up to 76. * LIGHTNING... * IMPACTS...any fires that develop could spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ FLZ168-172-180000- /O.NEW.KMFL.FW.W.0001.250317T1600Z-250318T0000Z/ Coastal Palm Beach County-Coastal Broward County- 144 AM EDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR MOST OF SOUTH FLORIDA... The National Weather Service in Miami has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. * AFFECTED AREA...Fire Weather Zone 168 Coastal Palm Beach County and Fire Weather Zone 172 Coastal Broward County. * TIMING...From noon today to 8 PM EDT this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 33 percent. * TEMPERATURES...Up to 74. * LIGHTNING... * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
506 WWUS82 KMFL 172359 RFWMFL URGENT - FIRE WEATHER MESSAGE National Weather Service Miami FL 759 PM EDT Mon Mar 17 2025 FLZ068-071>075-163-166>168-170-172>174-263-266-267-270-370-180100- /O.EXP.KMFL.FW.W.0001.000000T0000Z-250318T0000Z/ Metro Palm Beach County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Glades County Lake Region- Hendry County Lakes Region-Palm Beach County Lake Region- Coastal Palm Beach County-Big Cypress-Coastal Broward County- Coastal Miami Dade County-Far South Miami-Dade County- Glades County-Hendry County-Inland Palm Beach County- Northern Collier-Southwest Collier- 759 PM EDT Mon Mar 17 2025 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Miami has cancelled the Red Flag Warning. Temperatures are starting to cool down this evening which has allowed for the relative humidity to climb above the 35 percent level. Therefore, the Red Flag Warning has been cancelled for all areas. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 8:04 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 16, 8:04 PM EDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Miami FL
804 PM EDT Sun Mar 16 2025
...New UPDATE, AVIATION, FIRE WEATHER...
.UPDATE...
Issued at 743 PM EDT Sun Mar 16 2025
An approaching cold front will bring increasing showers and a few
thunderstorms across SoFlo tonight and into Monday morning. Wx
grids have been updated to better reflect the late afternoon line
of thunderstorms that developed around the Lake area and will
continue to affect coastal Palm Beach county through the rest of
the next couple of hours. Then the line of convection will push
southward across the rest of SoFlo, bringing periods of rain and
isolated thunderstorms. CAM/HighRes solutions remain rather
conservative with potential for strong to severe cells, however,
we can't rule out an isolated event or two with the deeper
convection. Updates to the grids also reflect an adjustment to the
timing of the line of showers, which should begin affecting the
northern half of SoFlo around midnight, then pushing southward
through the overnight hours. A much drier air mass follows the
FROPA with conditions clearing out by mid afternoon on Monday.
&&
.SHORT TERM...
(This afternoon through Monday)
Issued at 1126 AM EDT Sun Mar 16 2025
To wrap up the weekend, the upper level trough continues to make
its way across the southeastern CONUS before exiting into the
western Atlantic by early next week. As the southern FL Peninsula
awaits the arrival of the associative cold frontal boundary,
southerly flow will keep it unseasonably warm across South
Florida. This afternoon's high temperatures will range from the
mid to upper 80s, and upper 80s to low 90s in the interior. In
addition, with a tight pressure gradient, windy conditions will
continue into the early evening with the potential for gusts up to
30KT.
Moving into the late evening and overnight, the trailing cold front
will weaken as it approaches South Florida. The latest 12Z model
runs continue to indicate that the greatest dynamics will remain
well to our north. There will be some instability and lift to help
build isolated to scattered convection, with a 20-35% chance, but
the loss of daytime heating will not help strengthen conditions for
much activity otherwise. Expect a line of broken showers and
isolated thunderstorms overnight into early Monday morning. While
some gusty showers are possible, the severe threat will be fairly
limited across our area. With the activity expected overnight, we
will keep a close eye on upcoming model runs and the office 00Z
sounding, which should provide further atmospheric details and the
upcoming evening set up. Low temperatures tonight will range from
the lower 60s around the lake, to mid and upper 60s elsewhere.
After the frontal boundary's quick passage, high pressure will build
into the northern Gulf, with dry air and stable conditions to begin
the week. Skies will be quick to clear during Monday's morning hours
and mostly clear skies through the day. High temperatures will be
cooler, with northerly flow, peaking at mid to upper 70s across
South FL.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 259 PM EDT Sun Mar 16 2025
Upper level ridging and surface high pressure will be in place through
mid week, which will lead to fairly quiet weather across South
FL. Afternoon highs on Tuesday and Wednesday will be near normal
in the upper 70s to lower 80s, but the overnight lows will be
chilly for mid to late March with lows in the mid 40s around the
lake to mid 50s across the metro Tuesday morning, and remaining
chilly Wednesday morning with upper 40s around the lake, to near
60 across the metro.
The next front will cross South FL late in the week. While this will
be mainly a dry front, it will reinforce the cooler and drier air
for the start of next weekend with high temperatures remaining
near normal and overnight lows slightly below normal.
&&
.AVIATION...
(00Z TAFS)
Issued at 750 PM EDT Sun Mar 16 2025
Occasional MVFR/IFR under TS possible through 01Z over PBI and
FXE. Then expect periods of SHRA/TSRA associated with the passage
of a cold front, which should reach the area around 05z-09z.
VCTS/TEMPOS are now carried for all terminals as confidence in
having a line of showers with isolated thunderstorms during that
timeframe is now very high. VFR will follow the FROPA with
gradually clearing skies, along with winds veering to the NW and
gusting to 20-25kt after 12Z.
&&
.MARINE...
Issued at 1126 AM EDT Sun Mar 16 2025
Fresh to strong southerly winds today ahead of an approaching cold
front will lead to hazardous winds and seas for local Atlantic
waters. The cold front crosses the waters late tonight into early
Monday which will result in winds becoming northerly, but the
hazardous marine conditions will return and linger into at least
early Tuesday for the Gulf waters, and into mid-week for the
Atlantic waters. An additional period of hazardous winds and seas
are possible late next week with the passage of another cold
front.
&&
.BEACHES...
Issued at 1126 AM EDT Sun Mar 16 2025
A high risk of rip currents will continue for the Atlantic beaches
through this evening, and will remain elevated going into Monday due
to a lingering swell. The threat of rip currents for the Gulf
beaches will increase on Monday as a passing frontal boundary will
result in onshore flow.
&&
.FIRE WEATHER...
Issued at 750 PM EDT Sun Mar 16 2025
Minimum RH values are expected to drop significantly Monday
afternoon into the 25-34 percent range over much of South
Florida. Winds will approach criteria strength, and combined with
persistent dry conditions, this may result in enhanced fire
weather concerns. Therefore, a Fire Weather Watch has been issued
for Monday afternoon across much of South Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 68 78 54 77 / 50 20 0 0
West Kendall 66 80 50 79 / 50 20 0 0
Opa-Locka 67 80 53 78 / 50 20 0 0
Homestead 67 79 53 77 / 50 20 0 0
Fort Lauderdale 67 77 54 75 / 60 20 0 0
N Ft Lauderdale 67 77 54 75 / 60 20 0 0
Pembroke Pines 67 81 55 80 / 60 20 0 0
West Palm Beach 64 75 53 75 / 60 20 0 0
Boca Raton 65 77 53 76 / 60 20 0 0
Naples 64 72 50 78 / 30 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Monday afternoon through Monday evening
for FLZ068-071>075-173-174.
High Rip Current Risk through Tuesday morning for FLZ069.
High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM... Small Craft Advisory until 8 PM EDT this evening for AMZ630.
Small Craft Advisory until 2 AM EDT Wednesday for AMZ650-651-670-
671.
GM...Small Craft Advisory from 2 AM Monday to 8 AM EDT Tuesday for
GMZ656-657-676.
&&
SHORT TERM...JS
LONG TERM....CMF
AVIATION...17
FIRE WEATHER...17/JSHazardous weather outlook, Mar 16, 8:51 PM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 851 PM EDT Sun Mar 16 2025 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 851 PM EDT Sun Mar 16 2025 ...Isolated Strong Thunderstorms Possible Overnight... ...High Risk Of Rip Currents: Gulf Coast Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of America. .DAY ONE...Tonight. Rip Currents: There is a high risk of rip currents for the Gulf Coast beaches. Marine: Hazardous winds and seas continue over South Florida's Atlantic waters, and will begin over the Gulf waters later tonight. Thunderstorms: A few thunderstorms are possible late tonight, with isolated strong storms, as a cold front moves through the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The rip current risk will remain elevated for the Atlantic beaches into early next week. A high risk of rip currents could materialize along the Gulf beaches on Monday. A few isolated thunderstorms are possible early Monday morning as a cold front crosses the area. Hazardous marine conditions will linger through early Tuesday in the Gulf and through at least mid-week for the Atlantic waters. Additional hazardous conditions are possible late week with the passage of another cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Mar 16, 8:14 PM EDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
814 PM EDT Sun Mar 16 2025
FLZ067-068-168-170045-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
814 PM EDT Sun Mar 16 2025
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 845 PM EDT...
At 814 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Juno Beach to
near Wellington. Movement was east at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeside Green, Palm Beach International Airport, Lake Park,
Greenacres, Port Of Palm Beach, Glen Ridge, Plantation Mobile Home
Park, Golden Lakes, Juno Beach, Mangonia Park, Gun Club Estates,
North Palm Beach, Wellington, Riviera Beach, Fau North Campus, Cloud
Lake, Schall Circle, Royal Palm Estates, Lake Belvedere Estates, and
Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2680 8005 2673 8005 2674 8003 2665 8005
2657 8030 2693 8010 2694 8007 2683 8004
2681 8004 2684 8005 2684 8006 2681 8005
2680 8004 2680 8003 2677 8003
TIME...MOT...LOC 0014Z 265DEG 10KT 2687 8002 2660 8023
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
| Mar 17, 2:58 AM EDT | Special Marine Warning | MFL | 32 min | |
| Mar 17, 2:58 AM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Mar 17, 3:24 AM EDT | Special Marine Warning | MFL | 51 min | |
| Mar 17, 3:30 AM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Mar 17, 4:15 AM EDT | Special Marine Warning | MFL | 30 min | |
| Mar 17, 4:21 AM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Mar 17, 4:48 AM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Mar 17, 4:55 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 21 min |
| Mar 17, 5:16 AM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Mar 17, 5:20 AM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Mar 17, 5:27 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Mar 17, 5:40 AM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Mar 17, 6:14 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Mar 17, 6:19 AM EDT | Tornado Warning | MFL | Palm Beach | 10 min |
| Mar 17, 6:45 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Mar 17, 7:10 AM EDT | Special Marine Warning | MFL | 95 min | |
| Mar 17, 7:13 AM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 47 min |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.